Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 409, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2001, 2:02 PM CDT for Madison County, Rankin County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 4, 2001, 2:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Madison County, MS, Rankin County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:10 PM CDT | Thunderstorm Wind | Ridgeland, MS | A large billboard was blown down onto a restaurant on County Line Road. Many large limbs and a few trees and power lines were blown down in portions of Ridgeland and Madison. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 041904 SVRJAN MSC089-121-041930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 202 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 230 PM CDT * AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF MADISON...OR JUST SOUTHWEST OF FANIN. THIS STORM IS MOVING NORTH AT AROUND 30 PM. * THE SEVERE THUNDERSTORM WILL... BE OVER THE ROSS BARNETT RESEVOIR AT 205 PM CDT WILL CROSS THE NATCHEZ TRACE PARKWAY IN MADISON COUNTY AT 220 PM CDT BOATERS ON THE RESEVOIR SHOULD TAKE COVER NOW! WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:00 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 12:00 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1200 PM CDT MON JUN 4 2001 UPDATED FORECAST TO RAISE POPS IN ALL AREAS. 88D HAS SHOWN INCREASING COVERAGE FOR THE LAST HOURS. EVERYTHING BELSE LOOKS TO BE ON TRACK AND WILL NOT CHANGE CLOUDINESS OR TEMPS. .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Jun 4, 11:01 AM CDT, 3 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1101 AM CDT MON JUN 04 2001 ...THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND IN MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST COVERAGE OF THUNDERSTORMS WILL GENERALLY BE SOUTH OF A BASTROP...LOUISIANA TO JACKSON TO MERIDIAN LINE. ALTHOUGH AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON HOURS...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES TO BE WARM AND UNSTABLE AS LOW LEVEL SOUTHERLY FLOW PUSHES HUMID GULF AIR INTO THE REGION. AFTERNOON AND EVENING THUNDERSTORMS SHOULD PROVIDE RAINFALL TO MANY LOCATIONS IN THE REGION... ESPECIALLY IN NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. THE AFTERNOON ACTIVITY IN SOUTH MISSISSIPPI SHOULD BE ENHANCED BY THE SEA BREEZE WHICH SHOULD MOVE MANY MILES INLAND IN THE SOUTHERLY LOW LEVEL WIND FLOW. THE THUNDERSTORM ACTIVITY MAY PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. ...NON PRECIPITATION... BREEZY CONDITIONS WILL EXIST OVER MUCH OF CENTRAL AND SOUTH MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA. WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER AREAS MAINLY SOUTH AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO LAUREL. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AS GUSTY SOUTHWEST WINDS CAN MAKE WATERS CHOPPY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 26 min |
| Jun 4, 1:07 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 23 min |
| Jun 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 36 min |
| Jun 4, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| Jun 4, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 25 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
| Jun 4, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 35 min |
| Jun 4, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 46 min |
| Jun 4, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 45 min |
| Jun 4, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 39 min |
| Jun 4, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 33 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 48 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 41 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 41 min |
| Jun 4, 3:47 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes | 118 min |
| Jun 4, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 30 min |
| Jun 4, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 41 min |
| Jun 4, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 50 min |
| Jun 4, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 49 min |
| Jun 4, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 28 min |
| Jun 4, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 35 min |
| Jun 4, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 52 min |
| Jun 4, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 24 min |
| Jun 4, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Jun 4, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 52 min |
| Jun 4, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.